Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Could olive colored stools be due to taking statins?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5353 Questions
My stools are a olive XXXXXXX color could it be caused by my taking statin
Posted Wed, 19 Sep 2012 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 32 minutes later

Thank you for the query.
XXXXXXX stool mostly appears, when there is accelerated passage of the digested food. In most cases diarrhea appears, so my question to you is, if you have a diarrhea? Or do you have any frequent stools, stomach aches, fever?
If it is about statin, it does not causes XXXXXXX stools as it has nothing in common with stool at all. It is absorbed in small intestine and works in body cells. The only reason of XXXXXXX stool caused by statin is hepatic failure however if you do not have any other symptoms (like yellow skin color) it is unlikely.
However, taking statin, you should have regular blood work with hepatic enzymes done, so maybe it is a good time for it.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Could olive colored stools be due to taking statins? 11 hours later
Thank you for your quick response, I don't normaly have diarrhea my stools are of firm consistency but for about 12months off and on they have been of a dark olivey color, I usually go every day, and I don't have any abdominal pain, Regards AAAAA
Answered by Dr. Grzegorz Stanko 9 minutes later

If this situation lasts for so long, some diagnostic might be necessary. It can be an indication of some inflammatory intestines disease (like Crohn`s disease, colitis ulcerosa), food allergies or irritable bowel disease. It is advisable to have stool tests for parasites and bacterial infections; colonoscopy to rule any intestine disease out. You may find Rifaximine helpful as XXXXXXX stool may be a result of chronic bacterial infection (you should ask your doctor about it). Abdomen ultrasound is a good idea as well.
Hope this will help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor